MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE COROENT THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 5271300P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received concerning this event.No device was returned to nuvasive for evaluation; further, no bloodwork, operative notes and/or radiograph images were provided for review.No information was made available on whether any other devices or products were implanted or placed in the patient's body.At this time, the causal relationship between nuvasive implants and the patient's reported allergic reaction is unknown and a definitive root cause is unable to be determined with the information provided.Labeling review: ".The nuvasive coroent thoracolumbar system is manufactured from.Commercially pure titanium (cp ti) conforming to astm f1580, ti6al-4v eli conforming to astm f136/ iso 5832-3, ti-6al-4v conforming to astm f1472." ".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: metal sensitivity or allergic reaction to a foreign body." ".Warnings, cautions and precautions: patients with previous spinal surgery at the level(s) to be treated may have different clinical outcomes compared to those without a previous surgery.Caution must be taken due to potential patient sensitivity to materials.Do not implant in patients with known or suspected sensitivity to the aforementioned materials." ".Contraindications: contraindications include, but are not limited to: 3.Patients with known sensitivity to the materials implanted." ".Pre-operative warnings: only patients that meet the criteria described in the indications should be selected.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial posterior fixation procedure on an unknown date.The patient reported no allergic reaction in relation to the initial fixation.The patient then underwent a second procedure to implant an interbody and additional posterior fixation.Subsequently, it was noted that the patient experienced an allergic reaction approximately seven (7) weeks later and was being treated by another department.Information regarding the type of allergy, symptoms, or other implanted materials was requested but was not available.

Brand Name
NUVASIVE COROENT THORACOLUMBAR SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key16406217
Report Number2031966-2023-00028
Device Sequence Number20423957
Product Code MAX
UDI-Device Identifier00887517909138
UDI-Public887517909138
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170962
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Model Number5271300P2
Device Catalogue NumberN/A
Device Lot NumberML3664
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Initial Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RELINE FIXATION SYSTEM.
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose